Tingling toes.: Hi everyone, first post. I've been... - PMRGCAuk

PMRGCAuk
10,986 members19,991 posts

Tingling toes.

gard3n1ng5
gard3n1ng5

Hi everyone, first post. I've been taking 15 mg of Pred since diagnosis of PMR since last October. I have recently, one month, started to taper down to 10mg. I've had pain in backside, cramps in my legs, and have felt tired, all really quite liveable with, except for a numbness in my left foot. It effects the little toe and its neighbour then travels down the outside of my foot. Worse in the evening but aware of it all day. Is this anything to do with tapering? Or more likely my diabetes?

13 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

Can you just clarify I’m reading post correctly -

been on 15mg since Oct last year,

In the last month you have tried to taper to 10mg....from 15mg?

Is that right? Or have you been tapering since Oct and just got to 10mg?

If the former - that’s an odd way to taper - too big a jump from 15-10.

If the latter, how have you tapered, and what was the last dose you felt okay?

Foot could be diabetes or PMR - but more info might help us to help you.

Yes dropped from 15 to 10 on advise from GP. I've been at 10 for last month/six weeks. General aches are are easing off, but numb toes is new. Feeling ok, I ease off if I feel weak or tired/aching. Better make an appointment with GP . Face the music as this is probably high sugars!

DorsetLady
DorsetLadyPMRGCAuk volunteer
in reply to gard3n1ng5

Crikey - that’s an unusual tapering method.

Just make sure he doesn’t suggest anything similar from now on - 1mg a month is the recommended - by all!

PMRpro
PMRproModerator
in reply to gard3n1ng5

Has he been checking your Hba1c in the meantime?

But from now on - not more than 1mg at a time...

Heron82
Heron82
in reply to PMRpro

I have tingling toes in mainly in my middle toes on each foot and get recurrence each time the inflammation reoccurs and when tapering to a lower dose. I also get occasional tingling in my fingers. I am not diabetic. I was on 5 mg for 12 months but currently on 25 mg tapering from 60 mg at the beginning on Nov after a PMR/GCA flare. I have had the toe tingling/numbness episodically since diagnosis.

PMRpro
PMRproModerator
in reply to Heron82

You may not be diabetic - but pred, especially high dose pred, causes the liver to release random spikes of glucose into the blood. If that gets severe it can lead to steroid-induced diabetes. And the correct way to monitor for that is checking the Hba1c every 3-6 months.

Heron82
Heron82
in reply to PMRpro

Yes this is exactly what is going, and my Hba1c is being monitored.

Has anyone been prescribed lyrica to reduce the pain to help ease dose reduction?

PMRpro
PMRproModerator
in reply to Heron82

Why? Does pred improve the neuropathy?

But if you want to know that you need to post a new question - this won't be seen by others except by accident because of the way the forum works.

Heron82
Heron82
in reply to PMRpro

The neuropathy seems to be associated with the PMR stiffness and achiness. When that is at bay so is the neuropathy. Not too concerned, all part of the condition for me as being slightly atypical. But then most people have a spectrum of slighly varying symptoms due to genetics, etc etc

PMRpro
PMRproModerator
in reply to Heron82

I wonder if it is anything to do with blood flow to the nerves - any degree of inflammation might reduce the diameter of the vessels - and any degree of inflammation will also allow PMR symptoms to develop.

Yep, me same and left foot too. I noticed it a few weeks ago. No pain and no trouble walking. Must be to do with either the Pred or the condition of PMR. I have both PMR and GCA so not sure if it's vacsculitis that's now occurring. Really can't be bothered to speak with my GP about this anymore as he said it's coming from my back, which I know not to be right. Too many suffering the same condition on the Forum. When everything is back to normal I will ask my Rheumatologist and possibly request a Dopla test.

I’m really interested in the responses to this. I got tingling in my feet a few months after starting on Pred. Starting dose was 20 mgs. Three years in, I’m on 1 and a half mgs and reasonably comfortable but the tingling in my feet and now in my hands has never gone away. It’s bearable but very annoying especially at night as it’s constant. I’ve had blood tests which didn’t show anything. I’m due to have a video consultation with my Rheumy this week, I’ll ask him again about it.

Haven't bothered my GP as he advised me to drop from 15 to 10mg pred in a month. Also doesn't think I need to see a Rheumatologist. Some GPs must be good and others not so.

You may also like...